MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888211230
Medical Device Problem Codes Product Quality Problem (1506); Obstruction of Flow (2423)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Radiation Exposure, Unintended (3164)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, after inserting the temporary 30 centimeter catheter on patients right side, they had trouble aspirating blood from the arterial lumen, so they rotated the catheter 180 degrees and still had trouble aspirating from the other lumen.The catheter was occluded against the vessel wall and may be due to a thrombosis.Since they were not able to get a good blood return, they decided to insert a different chronic dialysis catheter through interventional radiology but did not tunnel the cuff into the subcutaneous tissue.With the chronic catheter in place, they were able to aspirate blood from both lumens which confirmed the patency.It was stated no anti-coagulant was used and flushing was done prior insertion and results of the flushing was complete (okay).It was noted that there was no blood return prior to syringe flush but it was mentioned that the line was not hard to flush.The catheter was not repaired, there was no leak, no cleaning agent was used and there was no luer adapter issue.There was no reported blood loss, no blood transfusion was done and no intervention was needed as a result of the event.The procedure was completed and the issue was resolved by replacing the temporary catheter with a chronic device.There was no patient symptom or complication associated with the event.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, intra-operatively, after inserting the temporary 30 centimeter catheter on patients right side, they had trouble aspirating blood from the arterial lumen, so they rotated the catheter 180 degrees and still had trouble aspirating from the other lumen.It was stated that the catheter was occluded against the vessel wall and may be due to a thrombosis.Since they were not able to get a good blood return, they decided to insert a different chronic dialysis catheter through interventional radiology but did not tunnel the cuff into the subcutaneous tissue.With the chronic catheter in place, they were able to aspirate blood from both lumens which confirmed the patency.It was stated no anti-coagulant was used and flushing was done prior insertion and results of the flushing was complete (okay).It was noted that there was no blood return prior to syringe flush but it was mentioned that the line was not hard to flush.The catheter was not repaired, there was no leak, no cleaning agent was used and there was no luer adapter issue.There was no reported blood loss, no blood transfusion was done and no intervention was needed as a result of the event.The procedure was completed and the issue was resolved by replacing the temporary catheter with a chronic device.There was no patient symptom or complication associated with the event.It was stated that the patient underwent imaging twice, on first catheter placement and on the replacement catheter placement.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the red and blue luer adapters, extension tubes, clamps, hub and cannula appeared intact.The clamps were received locked and when opened fluid leaked out.A functional evaluation found that the catheter was submerged into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This event has been reassessed and found to be a non-mdr reportable complaint.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9812707
Report Number3009211636-2020-00064
Device Sequence Number19534885
Product Code MPB
UDI-Device Identifier10884521125360
UDI-Public10884521125360
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Model Number8888211230
Device Catalogue Number8888211230
Device Lot Number1828200088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer02/21/2020
03/18/2020
04/10/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date03/27/2020
04/10/2020
04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;